Alert archive / Montana / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 22, 2013, 4:07 AM PDT for 5 counties in Idaho; 16 counties in Montana. It took effect at Aug 22, 2013, 3:00 PM PDT. It was in force for 22 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2013, 4:07 AM PDT (11:07 UTC)
- In effect from
- Aug 22, 2013, 3:00 PM PDT
- Expired
- Aug 23, 2013, 12:47 PM PDT
- In force
- 22 hr
- Issued by
- NWS Missoula, MT
All 21 counties
Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 12:40 PM PDT | TSTM WND DMG | Dillon, MT | TREE DAMAGE VISIBLE ON THE DILLON WEB CAM...AT THE DILLON FOOTBALL STADIUM. TIME OF EVENT IS ESTIMATED. |
| Aug 23, 12:43 PM PDT | TSTM WND GST 70 | 5 Ne Dillon, MT | 70 MPH WIND GUST AT THE DILLON AIRPORT. |
| Aug 23, 12:52 PM PDT | TSTM WND GST 50 | 9 Ene Dillon, MT | WINDS ESTIMATED NEAR 50 MPH AND HAIL UP TO A HALF INCH IN DIAMETER...HAIL DRIFTING UP TO 3 INCHES DEEP NEAR BUILDINGS. |
| Aug 23, 12:52 PM PDT | HAIL 0.5 | 9 Ene Dillon, MT | WINDS ESTIMATED NEAR 50 MPH AND HAIL UP TO A HALF INCH IN DIAMETER...HAIL DRIFTING UP TO 3 INCHES DEEP NEAR BUILDINGS. |
| Aug 23, 12:55 PM PDT | TSTM WND GST 58 | 10 Ne Dillon, MT | 58 MPH WIND GUST AT THE DILLON AGRIMET. TIME OF EVENT IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3479 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004 WWUS85 KMSO 221107 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 507 AM MDT THU AUG 22 2013 IDZ102-103-MTZ109>111-222100- /O.UPG.KMSO.FW.A.0002.130822T1800Z-130824T0600Z/ /O.NEW.KMSO.FW.W.0008.130822T1800Z-130824T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 507 AM MDT THU AUG 22 2013 /407 AM PDT THU AUG 22 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ FRIDAY NIGHT FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ FRIDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION. * TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ104>108-222100- /O.CON.KMSO.FW.A.0002.130823T0600Z-130824T0000Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 507 AM MDT THU AUG 22 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR THUNDERSTORMS ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC WINDS. * TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST MONTANA LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS SHOULD LINGER THROUGHOUT THE DAY ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
6 follow-up statements
546 WWUS85 KMSO 221524 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 924 AM MDT THU AUG 22 2013 MTZ104>108-222330- /O.UPG.KMSO.FW.A.0002.130823T0600Z-130824T0000Z/ /O.EXB.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 924 AM MDT THU AUG 22 2013 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY FOR THUNDERSTORMS ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC WINDS. * TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST MONTANA LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS SHOULD LINGER THROUGHOUT THE DAY ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ IDZ102-103-MTZ109>111-222330- /O.EXT.KMSO.FW.W.0008.130822T2200Z-130823T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 924 AM MDT THU AUG 22 2013 /824 AM PDT THU AUG 22 2013/ ...RED FLAG WARNING NOW IN EFFECT FROM 4 PM MDT /3 PM PDT/ THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE RED FLAG WARNING IS NOW IN EFFECT FROM 4 PM MDT /3 PM PDT/ THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. * THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION. * TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
151 WWUS85 KMSO 221634 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1034 AM MDT THU AUG 22 2013 IDZ102-103-230045- /O.EXT.KMSO.FW.W.0008.130822T2200Z-130823T1800Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 934 AM PDT THU AUG 22 2013 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT FRIDAY FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT FRIDAY. * THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION. * TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-230045- /O.CON.KMSO.FW.W.0008.130822T2200Z-130823T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1034 AM MDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS ACROSS THE BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRACTIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION. * TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ104>108-230045- /O.CON.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 1034 AM MDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY FOR THUNDERSTORMS ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY. * THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC WINDS. * TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST MONTANA LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS SHOULD LINGER THROUGHOUT THE DAY ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
996 WWUS85 KMSO 222112 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 312 PM MDT THU AUG 22 2013 IDZ102-103-230715- /O.CON.KMSO.FW.W.0008.130822T2200Z-130823T1800Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 212 PM PDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. * THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRATIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION. * TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-230600- /O.CON.KMSO.FW.W.0008.130822T2200Z-130823T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 312 PM MDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL DEVELOP ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE NATIONAL FOREST THIS AFTERNOON AND EVENING. THE CONVECTION WILL DECREASE SLIGHTLY TONIGHT THEN REDEVELOP ON FRIDAY AFTERNOON AND EVENING. LIGHTNING AND GUSTY ERRATIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION. * TIMING: STORMS WILL DEVELOP EARLY THIS AFTERNOON... DECREASE DURING TONIGHT INTO FRIDAY MORNING...THEN REDEVELOP ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ104>108-230715- /O.CON.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 312 PM MDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY FOR THUNDERSTORMS ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT FRIDAY. * THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ALONG A DISTURBANCE MOVING THROUGH NORTH CENTRAL IDAHO INTO NORTHWEST MONTANA TONIGHT INTO FRIDAY. THIS FEATURE WILL CAUSE SCATTERED TO WIDESPREAD THUNDERSTORMS CAUSING LIGHTNING AND GUSTY ERRATIC WINDS. * TIMING: STORMS WILL DEVELOP IN THE NEZ PERCE AND CLEARWATER NATIONAL FORESTS THIS EVENING AND MOVING INTO NORTHWEST MONTANA LATE TONIGHT INTO FRIDAY MORNING. THE THUNDERSTORMS SHOULD LINGER THROUGHOUT THE DAY ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
410 WWUS85 KMSO 230549 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1149 PM MDT THU AUG 22 2013 MTZ109>111-230700- /O.EXP.KMSO.FW.W.0008.000000T0000Z-130823T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1149 PM MDT THU AUG 22 2013 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ IDZ102-103-231800- /O.CON.KMSO.FW.W.0008.000000T0000Z-130823T1800Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 1049 PM PDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. * THUNDERSTORMS: HIGH BASED THUNDERSTORMS WILL CONTINUE TO EXIST ACROSS NEZ PERCE NATIONAL FOREST THROUGH BEAVERHEAD DEERLODGE NATIONAL FOREST THROUGH FRIDAY EVENING. LIGHTNING AND GUSTY ERRATIC WINDS WILL BE THE MAIN IMPACT FROM THE CONVECTION. * TIMING: STORMS WILL EXIST THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ104>108-232100- /O.CON.KMSO.FW.W.0008.130823T0600Z-130823T2100Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 1149 PM MDT THU AUG 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT FRIDAY FOR THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT FRIDAY. * THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL IDAHO AND NORTHWEST MONTANA THROUGH FRIDAY. SCATTERED TO WIDESPREAD THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY ERRATIC WINDS. * TIMING: STORMS WILL EXIST THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
417 WWUS85 KMSO 231650 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1050 AM MDT FRI AUG 23 2013 IDZ102-103-231800- /O.CAN.KMSO.FW.W.0008.000000T0000Z-130823T1800Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 950 AM PDT FRI AUG 23 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. $$ MTZ106-231800- /O.CAN.KMSO.FW.W.0008.000000T0000Z-130823T2100Z/ WEST LOLO- 1050 AM MDT FRI AUG 23 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS ACROSS THE WEST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. $$ MTZ104-105-107-108-232100- /O.CON.KMSO.FW.W.0008.000000T0000Z-130823T2100Z/ KOOTENAI-FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION- EAST LOLO- 1050 AM MDT FRI AUG 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR THUNDERSTORMS ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL IDAHO AND NORTHWEST MONTANA THROUGH FRIDAY. SCATTERED TO WIDESPREAD THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY ERRATIC WINDS. * TIMING: STORMS WILL EXIST THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
051 WWUS85 KMSO 231947 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 147 PM MDT FRI AUG 23 2013 MTZ104-105-107-108-232100- /O.CAN.KMSO.FW.W.0008.000000T0000Z-130823T2100Z/ KOOTENAI-FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION- EAST LOLO- 147 PM MDT FRI AUG 23 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 22, 3:25 AM PDT, 42 minutes earlier.
Area forecast discussion, Aug 22, 3:25 AM PDT, 42 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
425 AM MDT Thu Aug 22 2013
.DISCUSSION...
Anticipate changing weather conditions across the Northern Rockies
during the next several days. A wave of convection will spread
across central Idaho and southwest Montana from the south today,
increasing the probability of high-based thunderstorms over
vulnerably dry forests and wildlands. Fire weather highlights are
in effect for these areas today through Friday night to address
the weather and fire related impact. Convection is expected to
keep tracking north and covering west central and northwest
Montana tonight, however there is still some uncertainty depicted
by model guidance. Fire weather highlights have remain unchanged
in this area for the time being. Counter to the danger posed by
thunderstorms that produce more lightning than beneficial rainfall
over the next few days, daytime humidity will be steadily rising
over this time. The daytime humidity increases will be important
for upcoming wildfire mitigation efforts, however first we must
endure the lightning and wind from the thunderstorm activity.
For much of the next week, the Northern Rockies will remain in
southwesterly flow aloft, with weak storm systems embedded within
the flow. Timing of these weak features has proven difficult,
particularly at the coarse resolution of medium and long-range model
guidance. This pattern tends to be fairly warm compared to
average, however closer to average when the systems are overhead.
Expectation of precipitation over the next week remains low in
terms of amounts, however a few storms may produce sudden bursts
of rainfall on Friday afternoon.
&&
.AVIATION...An influx of clouds and moisture will bring an
increasing chance for showers and thunderstorms especially near
KSMN this morning and near KBTM by this afternoon. They will
likely be high based with ceilings around ten thousand feet. The
main threats will be lightning and gusty winds. Showers and
possibly a few thunderstorms may develop over the Bitterroot and
Sapphire mountains, but weaken as they move over the valleys. A
more significant wave will move into northwest Montana by Friday
morning triggering more showers and thunderstorms. There is the
potential for strong downburst winds with some of these cells
particularly over Lincoln County. Otherwise there will be a
general chance for thunderstorms at all terminals on Friday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Noon MDT today through Friday
evening Bitterroot/Sapphire Mountains...Butte/Blackfoot
Region... Missoula/Bitterroot Valleys.
FIRE WEATHER WATCH from late tonight through Friday afternoon
Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
Clark Fork Region...Potomac/Seeley Lake Region...West
Glacier Region.
ID...RED FLAG WARNING until Midnight MDT tonight Eastern Lemhi
County...Western Lemhi County.
FIRE WEATHER WATCH from 11 AM PDT this morning through Friday
evening Northern Clearwater Mountains...Orofino/Grangeville
Region.
RED FLAG WARNING from 11 AM this morning to 11 AM PDT Friday
Lower Hells Canyon/Salmon River Region.
FIRE WEATHER WATCH from Friday morning through Friday evening
Lower Hells Canyon/Salmon River Region...Southern
Clearwater Mountains.
RED FLAG WARNING until 11 AM PDT Friday Southern Clearwater
Mountains.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaNearby
Red Flag Warnings in Montana, 2013Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.